MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5092-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only echelon 14 catheter hub was returned for evaluation within its inner pouch; inside a biohazard bag and a shipping box.The hub appeared to be cut.The rest of the echelon 14 catheter segment was not returned.The reason for not returning was not provided.The neuroform atlas stent appeared to be damaged and stuck inside the echelon 14 catheter hub.The stent could not be pushed forward or removed from the catheter hub.Per stryker, the neuroform atlas is compatible for use with catheter id of 0.0165" or 0.017".Therefore, the neuroform atlas stent appeared to be compatible for use with echelon 14 catheter as it has an id of 0.017".No other anomalies were observed.Based on the returned device, the echelon 14 catheter was confirmed to have "catheter resistance at hub" issue.However, the root cause could not be determined as the echelon 14 catheter hub was returned with the neuroform atlas stent stuck inside the catheter hub.The stent appeared to be damaged and it could not be removed from the catheter hub.Therefore, resistance testing could not be performed.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that when trying to introduce a neuroform atlas stent into the echelon microcatheter, the stent became stuck in the hub.The echelon was removed and replaced by an sl-10 microcatheter, and the procedure was completed with no further issues.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a neuroform atlas stent.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10964089
Report Number2029214-2020-01244
Device Sequence Number4168879
Product Code KRA
UDI-Device Identifier00847536005983
UDI-Public00847536005983
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model Number105-5092-150
Device Catalogue Number105-5092-150
Device Lot NumberA971373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1